MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T4
Medical Device Problem Codes Dent in Material (2526); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure observed cracked lens.Additional information was requested and received stated there was a notch taken off the lens edge near the haptic.There was no patient harm.
 
Event or Problem Description
Additional information was requested and received stated there was a loading error.
 
Additional Manufacturer Narrative
The lens was returned with lens case lid component inside a self sealed non-company pouch placed inside the lens carton.Viscoelastic was dried on the lens.The optic has a line of cracked damage and scratched near the optic edge.This was most likely interpreted as the complaint.A photo was available in the file of what appeared to be two lenses located in the eye, prior to removal.One lens appeared to be damaged on the edge, on the optic surface and one haptic appeared broken.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified cartridge, handpiece, and viscoelastic were indicated.Based on information provided that the complaint was due to a loading error, this reasonably suggests that the complaint is unrelated to a product malfunction.Information was provided from the sr.Cataract account manager stating, " the customer and i have determined it was a loading error so you can close the case." the customer's specific loading error was not stated.Lens damage was observed to the returned lens identified for this file.The optic damage may have been interpreted as the reported complaint.A photo was also provided that displayed what appeared to be two lenses in the eye, with damage to one lens observed.It is unknown if the presence of the second lens was due to a surgeon selected piggyback style method or a non-recommended method of implantation per the ifu (instructions for use).Follow up was attempted regarding the photo, and no response has been provided to date.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company¿s release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19850866
Report Number1119421-2024-01422
Device Sequence Number6482511
Product Code MJP
UDI-Device Identifier00380652402347
UDI-Public(01)00380652402347(17)270807(11)230809(10)15690943
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T4
Device Lot Number15690943
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date07/29/2024
Supplement Report FDA Received Date09/25/2024
Date Device Manufactured08/09/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE D; MONARCH III INJECTOR; PROVISC
Patient Age84 YR
Patient SexFemale